[Skip to Content]
[Skip to Content Landing]
Article
January 1961

Sixth Nerve Palsy Due to Furaltadone (Altafur)

Author Affiliations

Durham, N.C.
Department of Surgery, Division of Ophthalmology, Duke University Medical Center, and Veterans Administration Hospital.

Arch Ophthalmol. 1961;65(1):61-62. doi:10.1001/archopht.1961.01840020063012
Abstract

Furaltadone (Altafur) Diplopia  Loftus and Wagner1 recently reported 2 cases of lateral rectus paresis occurring in patients receiving furaltadone (Altafur) for systemic infections. Symptoms began after the patients had been on this drug for a total of 53 days and 31 days, respectively. Complete clearing occurred within 23 and 12 days after the medication was discontinued. We have encountered a 40-year-old white man who suddenly developed diplopia due to a bilateral lateral rectus paresis on the 33d day of furaltadone therapy for a postoperative wound infection. Because lateral rectus paresis secondary to furaltadone therapy has not been previously reported in the ophthalmologic literature, the following case is presented.

Report of Case  This 40-year-old white man was seen through the courtesy of Dr. Peter Dukes. He was admitted to the Durham Veterans Administration Hospital on April 21, 1960, for treatment of a right fourth lumbar herniated nucleus pulposus. A similar

First Page Preview View Large
First page PDF preview
First page PDF preview
×